Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 66, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 28, 2021, 2:07 PM CDT for Coke County, Runnels County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2021, 2:07 PM CDT (19:07 UTC)
- Expired
- Apr 28, 2021, 3:00 PM CDT
- In force
- 53 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coke County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 65 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 2:18 PM CDT | HAIL 1.25 | Bronte, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 1:57 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
560
WUUS54 KSJT 281907
SVRSJT
TXC081-399-282000-
/O.NEW.KSJT.SV.W.0066.210428T1907Z-210428T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
207 PM CDT Wed Apr 28 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Eastern Coke County in west central Texas...
Northwestern Runnels County in west central Texas...
* Until 300 PM CDT.
* At 206 PM CDT, a severe thunderstorm was located near Bronte, or 8
miles east of Robert Lee, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Bronte around 210 PM CDT.
Fort Chadbourne around 225 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Highway 208 And Ranch Road 2662, Oak Creek Reservoir
and Wilmeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 9996 3171 10044 3192 10058 3209 10027
3208 10015
TIME...MOT...LOC 1906Z 239DEG 24KT 3190 10035
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
064
WWUS54 KSJT 281923
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
223 PM CDT Wed Apr 28 2021
TXC081-399-282000-
/O.CON.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Coke TX-Runnels TX-
223 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN COKE AND NORTHWESTERN RUNNELS COUNTIES...
At 222 PM CDT, a severe thunderstorm was located near Bronte, or 10
miles south of Blackwell, moving northeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Fort Chadbourne around 235 PM CDT.
Other locations impacted by this severe thunderstorm include Oak
Creek Reservoir and Wilmeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3173 10035 3196 10051 3209 10027 3208 10015
3184 9996
TIME...MOT...LOC 1922Z 237DEG 21KT 3195 10027
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$798
WWUS54 KSJT 281943
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
243 PM CDT Wed Apr 28 2021
TXC081-281952-
/O.CAN.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Coke TX-
243 PM CDT Wed Apr 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
LAT...LON 3184 9996 3176 10023 3208 10023 3208 10015
TIME...MOT...LOC 1942Z 248DEG 21KT 3197 10015
$$
TXC399-282000-
/O.CON.KSJT.SV.W.0066.000000T0000Z-210428T2000Z/
Runnels TX-
243 PM CDT Wed Apr 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN RUNNELS COUNTY...
At 242 PM CDT, a severe thunderstorm was located near Wingate, or 11
miles west of Winters, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Runnels County, including the following locations...
Wilmeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3184 9996 3176 10023 3208 10023 3208 10015
TIME...MOT...LOC 1942Z 248DEG 21KT 3197 10015
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:08 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 28, 1:08 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 108 PM CDT Wed Apr 28 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR Severe Weather... Issued at 1259 PM CDT Wed Apr 28 2021 At 1230 PM, an outflow boundary extended across southern Sterling County to Ballinger to Clyde. A confluence line extended south, from the outflow boundary, across eastern Irion and eastern Crockett counties. To the south and east of these boundaries, moderate instability was in place across the southern counties of West Central Texas. An axis of 2500-3000 SBCAPE extends from Sonora to San Angelo. The cap is weak in the warm sector and a few storms will probably develop through 2 PM. Also, strong deep layer of 65 to 70 knots. Any storms that develop will probably become rapidly severe. && .SHORT TERM... (Today and tonight) Issued at 415 AM CDT Wed Apr 28 2021 Storm complex continued to move across the Big Country early this morning. A dryline extended from west of Midland to east of Fort Stockton, with a line of showers and thunderstorms east of it, from Garden City to Iraan to north of Dryden. The atmosphere was moist and unstable with strong shear...with a tornado watch until 10 AM for the Big Country. Much of West Central Texas remains under a slight risk of severe thunderstorms today. An upper low west of El Paso will continue to move eastward today, providing lift to the region. A dry line will also extend from Colorado City to Big Lake to Ozona in the afternoon and evening. While most of the convective models indicate storms in the Big Country to weaken this morning, with additional storms will be developing mid afternoon along the cold front. As the front moves south this evening isolated/scattered thunderstorms are possible along and east of the dryline. Storms developing off mountains in N. Mexico are also expected to move northeast into the Hill country this evening, with storms likely along and east of Sonora to Brady to San Saba line. Large hail and damaging winds will be the main threats today, but isolated tornados will again be possible. Locally heavy rainfall is possible this evening, especially from Junction to Brady and San Saba where 1 to 3 inches are possible. && .LONG TERM... (Thursday night through next Wednesday) Issued at 1252 PM CDT Wed Apr 28 2021 Thursday evening, an upper level low will be centered near the Davis Mountains of West Texas. This low is then forecast to dive south, toward the Big Bend region/northern Mexico on Friday, before ejecting northeast late Saturday into Sunday. The position of this low to our southwest will keep rain chances in the forecast through the beginning of the weekend. Although widespread heavy rainfall is not anticipated, showers and thunderstorms will be possible Friday into Sunday morning. An increasing chance of showers and thunderstorms is possible on Saturday and Saturday night, as the upper level low tracks across the region. The increased cloud cover and possible rain chances will help to keep temperatures below normal through Saturday. Expect high temperatures in the 70s, with overnight lows in the 50s. A warm up will then ensue Sunday and Monday. Highs on Sunday will be in the low to mid 80s, while highs on Monday approach the lower 90s. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Wed Apr 28 2021 Isolated TSRA across Runnels/Coleman/Callahan counties currently should become scattered to numerous TSRA (with local +TSRA) between 19Z today and 04Z Thurs, then mainly scattered to numerous SHRA and isolated TSRA expected 04Z Thurs to 18Z Thurs. Storms and heavy showers have the potential to bring tempo LIFR/VLIFR conditions. Otherwise, areas of MVFR/IFR CIGs across the Big Country, Northwest Hill Country and Heartland should clear to VFR through 23Z, then from 23Z today to 04Z Thurs, expect mainly VFR conditions. 04Z Thurs to 15Z Thurs, expect MVFR to IFR conditions to develop from east to west, impacting all TAF sites. 15Z Thurs to 18Z Thurs, expect these conditions to continue. Through 21Z today, mainly north winds will occur north of a Sterling City to Cross Plains line, with south winds to the south of it. Wind speeds generally 8-12 KT with gusts of 15-22 KT. 21Z today to 03Z Thurs, the north winds will push south across the rest of the region at generally the same wind speeds, with these winds then continuing through 18Z Thurs. && .PRELIMINARY POINT TEMPS/POPS... Abilene 83 58 69 54 / 60 70 40 40 San Angelo 88 58 73 54 / 50 40 30 40 Junction 86 59 77 55 / 50 80 20 20 Brownwood 83 60 72 55 / 70 80 30 40 Sweetwater 83 57 67 53 / 40 60 50 40 Ozona 86 58 74 54 / 40 30 30 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....Daniels AVIATION...SJH
Hazardous weather outlook, Apr 28, 5:49 AM CDT, 8 hours 18 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 549 AM CDT Wed Apr 28 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 549 AM CDT Wed Apr 28 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A slight risk of severe thunderstorms will continue across West Central Texas today and tonight. Large hail, damaging winds and localized flooding are the main threats. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today and tonight. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:17 PM CDT | Special Weather Statement | SJT | Fisher | 58 min |
| Apr 27, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 65 min |
| Apr 27, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 63 min |
| Apr 27, 7:33 PM CDT | Areal Flood Advisory | SJT | Fisher | 117 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 27, 8:27 PM CDT | Tornado Warning | SJT | Fisher | 33 min |
| Apr 27, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 61 min |
| Apr 27, 8:34 PM CDT | Special Weather Statement | SJT | Haskell | 41 min |
| Apr 27, 8:46 PM CDT | Tornado Warning | SJT | Nolan | 44 min |
| Apr 27, 8:54 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 66 min |
| Apr 27, 8:56 PM CDT | Special Weather Statement | SJT | Haskell | 64 min |
| Apr 27, 9:12 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 48 min |
| Apr 27, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 40 min |
| Apr 27, 9:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Apr 27, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 67 min |
| Apr 27, 10:01 PM CDT | Special Weather Statement | SJT | Shackelford | 44 min |
| Apr 28, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 64 min |
| Apr 28, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 61 min |
| Apr 28, 2:32 AM CDT | Tornado Warning | SJT | Jones | 28 min |
| Apr 28, 2:57 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 63 min |
| Apr 28, 3:49 AM CDT | Tornado Warning | SJT | Shackelford | 26 min |
| Apr 28, 3:51 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 24 min |
| Apr 28, 4:18 AM CDT | Areal Flood Advisory | SJT | Throckmorton | 3 hr |
| Apr 28, 4:28 AM CDT | Special Weather Statement | SJT | Coke, Sterling | 47 min |
| Apr 28, 4:57 AM CDT | Special Weather Statement | SJT | Sterling | 48 min |
| Apr 28, 5:03 AM CDT | Special Weather Statement | SJT | Nolan | 42 min |
| Apr 28, 5:12 AM CDT | Areal Flood Advisory | SJT | Nolan | 107 min |
| Apr 28, 5:34 AM CDT | Areal Flood Advisory | SJT | Taylor | 3 hr |
| Apr 28, 6:04 AM CDT | Special Weather Statement | SJT | Shackelford | 41 min |
| Apr 28, 6:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 3 hr |
| Apr 28, 6:39 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 3 hr |
| Apr 28, 6:47 AM CDT | Special Weather Statement | SJT | Shackelford | 28 min |
| Apr 28, 9:27 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 28, 2:52 PM CDT | Special Weather Statement | SJT | Runnels | 38 min |
| Apr 28, 3:16 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 44 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 38 min |
| Apr 28, 4:24 PM CDT | Special Weather Statement | SJT | Brown | 36 min |
| Apr 28, 6:10 PM CDT | Special Weather Statement | SJT | Brown | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.